Alert archive / Montana / Wind Advisories in 2011
Wind Advisory 16, NWS Billings, MT
NWS Billings, MT issued this wind advisory at Jun 1, 2011, 9:27 PM MDT for Park County, Montana. It took effect at Jun 2, 2011, 9:00 AM MDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Jun 1, 2011, 9:27 PM MDT (03:27 UTC)
- In effect from
- Jun 2, 2011, 9:00 AM MDT
- Expired
- Jun 2, 2011, 9:22 PM MDT
- In force
- 12 hr
- Issued by
- NWS Billings, MT
County Park County, MT
The radar
The Billings radar (KBLX), 155 km from the middle of the area, began a volume at 03:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Great_falls, MT (KTFX), launched 00:00Z, 3.5 hours before the alert went out and 219 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 32 J/kg
- Mixed-layer CIN
- -225 J/kg
- Mixed-layer LCL
- 1234 m above ground
- 0-6 km bulk shear
- 77 kt
- 0-1 km storm-relative helicity
- 56 m²/s²
- 0-3 km storm-relative helicity
- 194 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
488 WWUS75 KBYZ 020327 NPWBYZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BILLINGS MT 927 PM MDT WED JUN 1 2011 .STRONG WINDS ARE EXPECTED TO DEVELOP THURSDAY OVER PORTIONS OF SOUTH CENTRAL MONTANA BEHIND A COLD FRONT. WINDS SPEEDS OF 30 TO 45 MPH WITH GUSTS TO 60 MPH WILL BE POSSIBLE IN THE LIVINGSTON AREA. MTZ065-021530- /O.NEW.KBYZ.WI.Y.0016.110602T1500Z-110603T0600Z/ LIVINGSTON AREA- INCLUDING THE CITY OF...LIVINGSTON 927 PM MDT WED JUN 1 2011 ...WIND ADVISORY IN EFFECT FROM 9 AM THURSDAY TO MIDNIGHT MDT THURSDAY NIGHT... THE NATIONAL WEATHER SERVICE IN BILLINGS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 AM THURSDAY TO MIDNIGHT MDT THURSDAY NIGHT. * TIMING: STRONG WEST WINDS WILL DEVELOP BY MID THURSDAY MORNING AND CONTINUE INTO THE EARLY EVENING HOURS. THE STRONGEST WINDS WILL DEVELOP BY MID DAY AND WILL DIMINISH BY LATE THURSDAY EVENING. * WINDS: WEST WINDS OF 30 TO 45 MPH WITH GUSTS TO 60 MPH ARE EXPECTED TO DEVELOP. * IMPACTS: THESE STRONG WINDS WILL CREATE DIFFICULT DRIVING CONDITIONS...ESPECIALLY FOR THOSE IN HIGH PROFILE VEHICLES. OUTDOOR LAWN FURNITURE AND OTHER LOOSE OBJECTS MAY ALSO BE BLOWN AROUND DUE TO STRONG WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 40 TO 49 MPH WITH GUSTS OF 58 TO 74 MPH ARE POSSIBLE ALONG THE UPPER YELLOWSTONE RIVER VALLEY. && $$ HTTP://WEATHER.GOV/BILLINGS
3 follow-up statements
904 WWUS75 KBYZ 021047 NPWBYZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BILLINGS MT 447 AM MDT THU JUN 2 2011 .STRONG WINDS WILL DEVELOP THIS MORNING OVER PORTIONS OF SOUTH CENTRAL MONTANA. WINDS SPEEDS OF 30 TO 45 MPH WITH GUSTS TO 60 MPH ARE EXPECTED IN THE LIVINGSTON AREA. MTZ065-022300- /O.CON.KBYZ.WI.Y.0016.110602T1500Z-110603T0600Z/ LIVINGSTON AREA- INCLUDING THE CITY OF...LIVINGSTON 447 AM MDT THU JUN 2 2011 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO MIDNIGHT MDT TONIGHT... A WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO MIDNIGHT MDT TONIGHT. * TIMING: STRONG WEST TO SOUTHWEST WINDS WILL DEVELOP BY MID MORNING AND CONTINUE INTO EARLY EVENING. THE STRONGEST WINDS ARE EXPECTED FROM NOON TO 6 PM...WITH WINDS DECREASING BY MIDNIGHT. * WINDS: WEST TO SOUTHWEST WINDS OF 30 TO 45 MPH WITH GUSTS TO 60 MPH ARE EXPECTED BY MID MORNING. * IMPACTS: THESE STRONG WINDS WILL CREATE DIFFICULT DRIVING CONDITIONS...ESPECIALLY FOR THOSE IN HIGH PROFILE VEHICLES. OUTDOOR LAWN FURNITURE AND OTHER LOOSE OBJECTS MAY ALSO BE BLOWN AROUND DUE TO STRONG WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 40 TO 49 MPH WITH GUSTS OF 58 TO 74 MPH ARE POSSIBLE ALONG THE UPPER YELLOWSTONE RIVER VALLEY. && $$ HTTP://WEATHER.GOV/BILLINGS
342 WWUS75 KBYZ 022053 NPWBYZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BILLINGS MT 253 PM MDT THU JUN 2 2011 MTZ065-030600- /O.CON.KBYZ.WI.Y.0016.000000T0000Z-110603T0600Z/ LIVINGSTON AREA- INCLUDING THE CITY OF...LIVINGSTON 253 PM MDT THU JUN 2 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT... A WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT. * TIMING: STRONG SOUTHWEST WINDS WILL CONTINUE INTO THE EVENING... THEN BEGIN TO DECREASE AFTER SUNSET. * WINDS: SOUTHWEST WINDS OF 30 TO 45 MPH WITH GUSTS TO 60 MPH ARE EXPECTED. * IMPACTS: THESE STRONG WINDS WILL CREATE DIFFICULT DRIVING CONDITIONS ALONG INTERSTATE 90 NEAR LIVINGSTON...ESPECIALLY FOR THOSE IN HIGH PROFILE VEHICLES. OUTDOOR LAWN FURNITURE AND OTHER LOOSE OBJECTS MAY ALSO BE BLOWN AROUND DUE TO STRONG WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 40 TO 49 MPH WITH GUSTS OF 58 TO 74 MPH ARE POSSIBLE ALONG THE UPPER YELLOWSTONE RIVER VALLEY. && $$ HTTP://WEATHER.GOV/BILLINGS
531 WWUS75 KBYZ 030322 NPWBYZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BILLINGS MT 922 PM MDT THU JUN 2 2011 MTZ065-030430- /O.CAN.KBYZ.WI.Y.0016.000000T0000Z-110603T0600Z/ LIVINGSTON AREA- INCLUDING THE CITY OF...LIVINGSTON 922 PM MDT THU JUN 2 2011 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BILLINGS HAS CANCELLED THE WIND ADVISORY. BRISK WINDS OF 15 TO 30 MPH WITH GUSTS TO 40 MPH WILL CONTINUE OVERNIGHT...BUT THE HIGH WINDS ARE NO LONGER EXPECTED. $$ HTTP://WEATHER.GOV/BILLINGS
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Billings, MT wrote its last area forecast discussion before this wind advisory went out at Jun 1, 9:13 PM MDT, 14 minutes earlier.
Area forecast discussion, Jun 1, 9:13 PM MDT, 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BILLINGS MT
913 PM MDT WED JUN 1 2011
.SHORT TERM...VALID FOR THU AND FRI...
FORECAST FOR TONIGHT IN GOOD SHAPE AND MADE NO CHANGES. UPPER LOW
MOVING ON TO THE WEST COAST WITH FLOW ALOFT BACKING TO THE SOUTH.
ENERGY EJECTING OUT AHEAD OF THE MAIN TROUGH AND ISOLATED
THUNDERSTORMS ARE DEVELOPING JUST TO THE WEST OF LIVINGSTON AND
HARLOWTON. WILL KEEP SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS
CONTINUING OVERNIGHT FOR THESE AREAS.
STRONG COLD FRONT MOVING THROUGH THE AREA TOMORROW AND WILL BRING
GUSTY WINDS FROM LIVINGSTON TO BILLINGS. NEW 00Z MET GUIDANCE
INDICATING MIX DOWN WINDS FOR THE LIVINGSTON AREA TO REACH WIND
ADVISORY CRITERIA GIVEN THE STRONG PRESSURE GRADIENT/SUBSIDENCE
BEHIND THE FRONT. CONFIDENCE IS HIGH THAT ADVISORY WINDS WILL BE
REACHED AND HAVE ISSUED A WIND ADVISORY FOR LIVINGSTON. STILL
SOME UNCERTAINTY ABOUT WIND STRENGTH FROM BIG TIMBER TO HARLOWTON
AND WILL LET THE MID SHIFT TAKE A CLOSER LOOK AT THIS WHEN ALL OF
THE 00Z MODEL DATA COMES IN. RICHMOND
.LONG TERM...VALID FOR SAT...SUN...MON...TUE...WED...
QUIET AND WARM WEATHER COMING THIS WEEKEND AS RIDGE BUILDS IN THE
WAKE OF FRIDAYS SYSTEM. SATURDAY WILL BE A TRANSITION DAY WITH
TEMPS BACK TO NEAR NORMAL MOST PLACES. THEN AS 700MB TEMPS SURGE
TO WARMER THAN 10C UNDER PERSISTENT RIDGING...WE SHOULD SEE HIGHS
INTO THE 80S SUNDAY AND PROBABLY MONDAY...THOUGH WE COULD BEGIN TO
SEE COOLING IN OUR NW PARTS BY MONDAY. AS IT LOOKS NOW THESE WILL
BE THE WARMEST DAYS YET THIS YEAR.
OPERATIONAL MODELS/ENSEMBLES BEGIN TO DIVERGE WITH REGARD TO
KICKING OUT PACIFIC COAST TROF...WITH SOME AFFECTING US MONDAY AND
OTHERS NOT TIL TUESDAY. GIVEN THE HIGH AMPLITUDE PATTERN IN PLACE
THINK A SLOWER EVOLUTION MAY THE MORE PLAUSIBLE SOLUTION. WILL
KEEP OUR REGION DRY THROUGH SUNDAY NIGHT...THEN INTRODUCE NEAR
CLIMO POPS BEGINNING MONDAY AND CONTINUING THROUGH WEDNESDAY. HAVE
PAINTED BEST CHANCES TO OUR WEST AS BOTH THE GFS AND ECMWF KEEP
STRONGEST FORCING TO OUR WEST AND NORTH AS THE RIDGE BREAKS DOWN.
OBVIOUSLY MODEL TRENDS WILL NEED TO BE MONITORED HERE.
EXPECTATION OF A 2-3 DAY PERIOD OF ABOVE NORMAL TEMPS SHOULD GET
OUR MOUNTAIN SNOW MELT REALLY GOING EARLY NEXT WEEK. WILL
HIGHLIGHT THIS AND ITS POTENTIAL IMPACTS ON AREA RIVERS NEXT WEEK
IN OUR HAZARDOUS WEATHER OUTLOOK.
SHOULD SEE SOME COOLING PER THE TROFFING AND INCREASED PCPN
CHANCES TUESDAY/WEDNESDAY OF NEXT WEEK.
JKL
&&
.AVIATION...
ISOLATED THUNDERSTORMS ARE POSSIBLE IN WESTERN AREAS FROM KLVM TO K3HT
TONIGHT. DRY WEATHER AND VFR CONDITIONS WILL PREVAIL OVER THE
REMAINDER OF THE FLIGHT TERMINALS.
AN APPROACHING COLD FRONT WILL BRING AN INCREASED CHANCE OF
SHOWERS AND THUNDERSTORMS TO AREAS WEST AND NORTH OF KBIL ON
THURSDAY. MOUNTAINS WILL BE OCCASIONALLY OBSCURED...AND LOCALIZED
MVFR IS POSSIBLE ALONG THE FOOTHILLS.
STRONG SOUTHWEST WINDS WILL DEVELOP ON THURSDAY WITH THE PASSAGE
OF A COLD FRONT. WIND GUSTS UP TO TO 50 MPH KTS ARE POSSIBLE FROM
KLVM TO K3HT...WITH GUSTS AS HIGH AS 40 KTS AT KBIL DURING THE
AFTERNOON. SUSTAINED WINDS OF 40 MPH WILL ALSO BE POSSIBLE FROM
COLUMBUS WEST TO LIVINGSTON AND NORTH TO HARLOWTON THURSDAY.
RICHMOND
&&
.PRELIMINARY POINT TEMP/POPS...
THU FRI SAT SUN MON TUE WED
-----------------------------------------------------------
BIL 052/071 045/064 045/071 049/082 053/080 053/075 048/072
02/T 24/T 10/U 00/U 02/T 22/T 22/T
LVM 044/064 042/061 040/070 043/080 048/075 047/070 043/071
24/T 45/T 10/U 00/B 02/T 32/T 32/T
HDN 051/076 043/066 045/072 048/084 051/082 051/078 051/074
01/N 23/T 10/U 00/U 02/T 22/T 22/T
MLS 054/076 047/064 048/072 053/082 058/082 056/075 054/075
02/T 23/T 20/B 00/U 02/T 22/T 22/T
4BQ 055/080 045/065 046/071 051/084 056/083 053/076 053/076
01/N 23/T 10/U 00/U 02/T 22/T 22/T
BHK 054/077 046/064 047/072 052/081 057/082 056/074 052/072
12/T 23/T 20/B 00/U 02/T 22/T 22/T
SHR 050/074 040/063 042/070 048/081 051/082 052/076 048/073
01/N 23/T 10/U 00/U 02/T 22/T 22/T
&&
.BYZ WATCHES/WARNINGS/ADVISORIES...
MT...WIND ADVISORY IN EFFECT FROM 9 AM THURSDAY TO MIDNIGHT MDT
THURSDAY NIGHT FOR ZONE 65.
WY...NONE.
&&
WEATHER.GOV/BILLINGSHazardous weather outlook, Jun 1, 2:56 PM MDT, 6 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BILLINGS MT 256 PM MDT WED JUN 1 2011 MTZ028>042-056>058-063>068-WYZ098-099-022100- SOUTHERN WHEATLAND-MUSSELSHELL-TREASURE-NORTHERN ROSEBUD-CUSTER- FALLON-NORTHERN STILLWATER-YELLOWSTONE-POWDER RIVER-CARTER- SOUTHERN BIG HORN-EASTERN CARBON-NORTHERN PARK- NORTHERN SWEET GRASS-GOLDEN VALLEY-RED LODGE FOOTHILLS- NORTHERN BIG HORN-SOUTHERN ROSEBUD-JUDITH GAP-PARADISE VALLEY- LIVINGSTON AREA-BEARTOOTH FOOTHILLS-ABSAROKA/BEARTOOTH MOUNTAINS- CRAZY MOUNTAINS-NORTHEAST BIG HORN MOUNTAINS-SHERIDAN FOOTHILLS- 256 PM MDT WED JUN 1 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA...SOUTH CENTRAL MONTANA...SOUTHEAST MONTANA AND NORTH CENTRAL WYOMING. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE ARE AREAS OF ONGOING FLOODING ACROSS EASTERN MONTANA AND FLOOD WARNINGS REMAIN IN EFFECT FOR THESE LOCATIONS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SOUTHWEST WINDS WILL BECOME STRONG THURSDAY AS A COLD FRONT MOVES INTO THE REGION. THE STRONGEST WINDS WILL BE FROM BILLINGS WESTWARD. GUSTS TO 55 MPH ARE POSSIBLE ALONG THE FOOTHILLS FROM HARLOWTON TO BIG TIMBER...LIVINGSTON AND NYE. GUSTS AS HIGH AS 45 MPH CAN BE EXPECTED AS FAR EAST AS BILLINGS. GUSTY WINDS WILL CONTINUE THROUGH THURSDAY NIGHT...BUT THE STRONGEST WINDS WILL BE THURSDAY AFTERNOON AND EVENING. FLOODING ISSUES WILL BE SLOW TO IMPROVE ACROSS THE AREA AS WARMER TEMPERATURES INCREASE MOUNTAIN SNOW MELT...KEEPING WATER LEVELS HIGH. BE SURE TO CHECK FOR ROAD CLOSURES BEFORE TRAVELING. CURRENT INDICATIONS ARE THAT TEMPERATURES COULD RISE MUCH ABOVE NORMAL SUNDAY AND MONDAY OF NEXT WEEK. IF THIS HAPPENS...HIGH ELEVATION SNOWMELT WILL INCREASE FURTHER AND MAY CAUSE SIGNIFICANT RISES OF RIVERS AND STREAMS EMERGING FROM THE CRAZY...BEARTOOTH ABSAROKA AND BIG HORN MOUNTAINS EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. JKL
The office that day
Everything else NWS Billings, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 1:12 PM MDT | Special Weather Statement | BYZ | Treasure | 63 min |
| Jun 2, 1:46 PM MDT | Special Weather Statement | BYZ | Rosebud | 59 min |
| Jun 2, 1:58 PM MDT | Special Weather Statement | BYZ | Rosebud | 62 min |
| Jun 2, 2:05 PM MDT | Severe Thunderstorm Warning | BYZ | Rosebud | 39 min |
| Jun 2, 2:52 PM MDT | Special Weather Statement | BYZ | Custer | 53 min |
| Jun 2, 3:09 PM MDT | Severe Thunderstorm Warning | BYZ | Custer, Rosebud | 45 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.